I had been on Flomax for about 9 years for BPH until July 2012 when my Primary switch me to Uroxatral to address an issue with retrograde ejaculation. After about 6 months on Uroxatral, my liver functions came up very high in a blood test. Just to double check the blood test, my Doctor had me re-take the blood test after 2 weeks with no alcohol or Tylenol/Advil. The liver functions remained high in second blood test so, my Doctor had me go off of the Uroxatral for 2 weeks and re-take the blood test again. In the third blood test, after being off of Uroxatral for 2 weeks, my liver functions returned to almost normal. At this point, my Primary was unsure what to do about the BPH so he recommended a Urologist for me to visit.
I visited the Urologist and explained all of the above. The Urologist did all of the usual tests for someone with BPH symptoms and prescribed RapidFlo to address moderate BPH. When I explained my concern about going on yet another drug for BPH and what it might do to my liver, the Urologist said that he has no experience with the various BPH meds causing liver problems and referred me back to my Primary for any liver issues. After the visit I went home and did a little research on RapidFlo and it turns out that one of the main complaints about RapidFlo is retrograde ejaculation (the whole reason I went off of Flomax to begin with).
At this point, I am unsure what to do. It seems to me if I am going to go back on something that is going to cause retrograde ejaculation, I might as well go back on Flomax (which never seemed to cause any liver problems) as apposed to going on yet another drug. Or, maybe I should just not use any meds and learn to live with the BPH issues. In addition, the whole liver thing is a bit of a mystery — do I need to do additional monitoring of the liver functions whether or not I go back on BPH meds?View Thread